MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP PROSTATE SPECIFIC ANTIGEN (PSA); PSA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP PROSTATE SPECIFIC ANTIGEN (PSA); PSA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens issued an urgent field safety notice cc 16-17.A.Ous and an urgent medical device correction cc 16-17.A.Us on july 28, 2016 emphasizing to customers that the prostate-specific antigen (psa) values should be interpreted in accordance with current clinical guidelines for defining biochemical recurrence following radical prostatectomy ((b)(6)).These guidelines define biochemical recurrence of prostate cancer as a detectable or rising psa value post-radical prostatectomy that is greater than or equal to 0.2 ng/ml (ug/l) with a second confirmatory level of greater than or equal 0.2 ng/ml (ug/l).In a recent study conducted by siemens, the limit of quantitation (loq) level for the advia centaur/xp/xpt psa assay was evaluated, and determined to be 0.04 ng/ml at the level of 20% within laboratory precision.The study confirms that the assay is performing as designed and variability seen is within precision performance expectations.Based on this information and the results provided, the physician should perform a second confirmatory test and look for detectable or rising concentrations of psa.The initial results provided without confirmation testing do not indicate biochemical recurrence of prostate cancer.The instruction for use (ifu) under the intended use section states the following: "this in vitro diagnostic assay is intended to quantitatively measure prostate-specific antigen (psa) in human serum using the advia centaur®, advia centaur xp, and advia centaur xpt systems.This assay is indicated for the measurement of serum psa in conjunction with digital rectal exam (dre) as an aid in the detection of prostate cancer in men aged 50 years and older.This assay is further indicated as an aid in the management (monitoring) of patients with prostate cancer." the following warning is also included in the ifu: warning: the concentration of total psa in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The result reported by the laboratory to the physician must include the identity of the assay for total psa used.Values obtained with different assay methods cannot be used interchangeably.If in the course of monitory a patient, the assay method used for determining serial levels of total psa is changed, the laboratory must perform additional testing to confirm baseline values.United states federal law restricts this device to sale and distribution by or on the order of a physician, or to a clinical laboratory; and use is restricted to, by, or on the order of a physician." the ifu under the limitation section states the following:" warning" "do not predict disease recurrence solely on serial psa values." "do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." additionally, the limitations section of the ifu states: "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.17 patients routinely exposed to animals or animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." based on the available information the advia centaur xp/xpt psa assay is performing as intended.
 
Event or Problem Description
Physician questioned the advia centaur xp prostate-specific antigen (psa) results for 10 post-radical prostatectomy patients.There are no reports that treatment was altered or prescribed or adverse health consequences based on the advia centaur xp psa results.

Brand Name
ADVIA CENTAUR XP PROSTATE SPECIFIC ANTIGEN (PSA)
Common Device Name
PSA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
tarrytown NY 10591
MDR Report Key6713553
Report Number1219913-2017-00150
Device Sequence Number532026
Product Code MTF
UDI-Device Identifier00630414203003
UDI-Public00630414203003
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2017
Device Model NumberN/A
Device Catalogue Number10310292
Device Lot Number22159275
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1219913-07/28/2016-004-C
Patient Sequence Number1